Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 120, NWS Memphis, TN

March 31, 2012Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2012, 7:08 PM CDT for Fayette County, Shelby County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2012, 7:08 PM CDT (00:08 UTC)
Expired
Mar 31, 2012, 8:00 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 26 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:47 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1659 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS54 KMEG 010008
SVRMEG
TNC047-157-010100-
/O.NEW.KMEG.SV.W.0120.120401T0008Z-120401T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 800 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR ARLINGTON...OR 13 MILES EAST OF MILLINGTON...AND
  MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTHEASTERN SHELBY AND WESTERN FAYETTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3519 8934 3505 8959 3535 8980 3541 8970
      3539 8970 3539 8965 3538 8964 3540 8960
      3540 8956
TIME...MOT...LOC 0008Z 325DEG 11KT 3533 8965

$$
2 follow-up statements
463 
WWUS54 KMEG 010040
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT SAT MAR 31 2012

TNC157-010050-
/O.CAN.KMEG.SV.W.0120.000000T0000Z-120401T0100Z/
SHELBY TN-
740 PM CDT SAT MAR 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY IS
CANCELLED...

AT 740 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3519 8934 3505 8959 3525 8964 3538 8964
      3540 8960 3540 8956
TIME...MOT...LOC 0040Z 325DEG 11KT 3530 8958

$$

TNC047-010100-
/O.CON.KMEG.SV.W.0120.000000T0000Z-120401T0100Z/
FAYETTE TN-
740 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN FAYETTE COUNTY...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR GALLAWAY...OR 15 MILES NORTHEAST OF CORDOVA...
MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADEN...
GALLAWAY...OAKLAND...LAMBERT...LONGTOWN...HICKORY WITHE...GRIFFEN...
WARREN...POWERS...CANADAVILLE...MACON AND ELBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3519 8934 3505 8959 3525 8964 3538 8964
      3540 8960 3540 8956
TIME...MOT...LOC 0040Z 325DEG 11KT 3530 8958

$$
624 
WWUS54 KMEG 010051
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CDT SAT MAR 31 2012

TNC047-010101-
/O.EXP.KMEG.SV.W.0120.000000T0000Z-120401T0100Z/
FAYETTE TN-
751 PM CDT SAT MAR 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FAYETTE COUNTY WILL
EXPIRE AT 800 PM CDT...

AT 751 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3519 8934 3505 8959 3525 8964 3538 8964
      3540 8960 3540 8956
TIME...MOT...LOC 0051Z 325DEG 11KT 3527 8956

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:58 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 31, 6:58 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SAT MAR 31 2012

.UPDATE...

UPDATED TO INCLUDE 00Z AVIATION DISCUSSION BELOW.

JCL

&&

.DISCUSSION...  /ISSUED 233 PM CDT SAT MAR 31 2012/

CURRENTLY SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A GOOD
PORTION OF WEST TENNESSEE AND EXTREME NORTH MISSISSIPPI AND POINTS
EASTWARD. FEW LIGHT SHOWERS WERE DEVELOPING NEAR THE TENNESSEE
RIVER...HOWEVER THE MOST INTENSE STORMS WERE SOUTH OF NASHVILLE.
THIS ACTIVITY WAS JUST AHEAD OF A WEAK STATIONARY FRONT AND
ASSOCIATED WITH TWO DISTINCT MINOR SHORTWAVES DROPPING SOUTHEAST
IN AN UPPER NORTHWEST FLOW. TEMPERATURES ACROSS THE MIDSOUTH WERE
IN THE LOW TO MID 80S...WITH DEWPOINTS IN THE LOW TO MID
60S...YIELDING A WIDE CUMULUS FIELD OVER THE AREA. CAPE VALUES OFF
SPC MESOANALYSIS AT 2PM WERE 3500 J/KG OVER THE WATCH AREA.

REMAINDER OF THE AFTERNOON AND OVERNIGHT...SCATTERED SHOWERS AND
STORMS WILL REMAIN POSSIBLE THROUGH THE MID EVENING HOURS AS A
SECOND SHORTWAVE IN CENTRAL MISSOURI TRACKS OVER THE REGION. STILL
IN QUESTION IS OVERALL COVERAGE...BUT FEEL THE BEST CHANCE FOR
STORMS WILL BE EAST OF THE MISSISSIPPI RIVER. SOME OF THESE STORMS
WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
FLASH FLOODING. ACTIVITY SHOULD WANE DOWN LATER THIS EVENING WITH
LOSS OF HEATING. AS SKIES BECOME MOSTLY CLEAR TONIGHT AREAS OF
FOG WILL AGAIN DEVELOP BEFORE SUNRISE...WHICH MAY PROMPT A DENSE
FOG ADVISORY. LOWS WILL BE IN THE 60S.

SUNDAY AND MONDAY...MODELS ARE IN GOOD AGREEMENT THAT AN UPPER
LEVEL RIDGE WILL DOMINATE THE MIDSOUTH WEATHER...WITH TEMPERATURES
CLIMBING INTO THE UPPER 80S. A STRAY SHOWER MAY BE POSSIBLE
SUNDAY AFTERNOON IN NORTHEAST MISSISSIPPI..BUT LEAVE ANY MENTION
OUT OF THE UPCOMING FORECAST. OTHERWISE...THE AREA WILL BE
DRY...WITH HEAT INDICIES REACHING INTO THE LOW 90S. FURTHER WEST AN
APPROACHING MAJOR SHORTWAVE TROUGH WILL CROSS THE ROCKIES WITH
MODELS SHOWING THE ENERGY BECOMING CUTOFF OVER NEW MEXICO ON MONDAY.
HAVE LOWERED POPS MONDAY NIGHT AS MODEL TENDENCIES HAVE CONTINUED
TO SLOW THIS FEATURE...SO INCREASING SUBTROPICAL MOISTURE LIKELY
TO BE THE ONLY IMPACT MONDAY NIGHT.

TUESDAY THROUGH THURSDAY...HAVE KEPT CHANCE FOR RAIN THROUGH THIS
PERIOD DESPITE THE CHANGING CUTOFF LOW PLACEMENT/TIMING FROM THE
MODELS...AS A MODEST SOUTHWEST FLOW WILL BE DEVELOP ALOFT. EMBEDDED
DISTURBANCES WILL LIKELY TRIGGERING CONVECTION MAINLY IN THE
AFTERNOON HOURS. HAVE BOOSTED TEMPERATURES UP A COUPLE OF DEGREES
AS SKY COVER WILL BE A MIX OF CLOUDS AND SUN. A RISK FOR SEVERE
STORMS STILL REMAINS FAVORABLE ON TUESDAY AND WEDNESDAY...BUT MAY
EXTEND INTO THURSDAY AS MODELS DIFFER ON THE LOW CENTER TRACK.
CURRENTLY THE EURO AND CANADIAN RUNS TAKE THE LOW OVER THE
MIDSOUTH WHILE THE GFS NOW TAKES IT NORTH THROUGH THE MID
MISSISSIPPI VALLEY.

FRIDAY AND SATURDAY...THE LONG RANGE SOLUTIONS SHOW A RIDGE
BUILDING BACK IN OVER THE SOUTHERN PLAINS AND MIDWEST BEGINNING
EARLY FRIDAY. HAVE THE AREA DRY BOTH DAYS... HOWEVER THE GFS DOES
TRY TO BRING A COLD FRONT INTO THE REGION LATE SATURDAY NIGHT.
TEMPERATURES EXPECTED TO REMAIN NEAR 80F WITH LOWS NEAR 60F.

JAB

&&

.AVIATION...

00Z TAF CYCLE (01/00Z-02/00Z)

MAINLY VFR CONDITIONS WILL OCCUR THROUGH THE PERIOD. LINGERING
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE REGION
ARE EXPECTED TO DISSIPATE EARLY THIS EVENING. LEFT IN MENTION OF
CB AT KJBR AND KMEM TIL 01Z. KEPT MENTION OF MVFR VISIBILITIES IN
FOG AT KTUP AND KMKL FOR LATE TONIGHT / EARLY SUNDAY
MORNING...THINKING THAT VISIBILITIES WILL NOT LOWER AS MUCH AS
THIS MORNING WITH NO RAIN AND MORE SUNSHINE TODAY AT THOSE SITES.

A STRONG UPPER LEVEL RIDGE IS FORECAST TO STRENGTHEN ACROSS THE
MIDSOUTH SUNDAY SUPPRESSING MOST IF NOT ALL CONVECTION. WINDS
INCREASING AND BECOMING GUSTY FROM THE SOUTHWEST ACROSS MUCH OF
THE REGION BY SUNDAY AFTERNOON.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  88  67  87 /  20   0   0  10
MKL  59  88  62  88 /  20  10   0  10
JBR  63  88  64  88 /  20   0   0  10
TUP  62  87  63  87 /  20  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 31, 3:51 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT SAT MAR 31 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
351 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF WEST
TENNESSEE AND NORTH MISSISSIPPI. MAINLY EAST OF A BROWNSVILLE TENNESSEE
TO A HOLLY SPRINGS MISSISSIPPI LINE. LARGE HAIL...DAMAGING WINDS
AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS.

AN ISOLATED STRONG OR SEVERE STORM WILL BE POSSIBLE ACROSS EXTREME
WEST TENNESSEE...NORTHWEST MISSISSIPPI...AND EAST CENTRAL ARKANSAS.
LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING WILL BE
POSSIBLE WITH ANY SEVERE STORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG OR SEVERE STORMS ARE POSSIBLE AT TIMES FROM TUESDAY
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF WEST
TENNESSEE AND NORTH MISSISSIPPI LATE THIS AFTERNOON AND EARLY
THIS EVENING.

JAB

In the hours before

Special weather statement, Mar 31, 6:22 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT SAT MAR 31 2012

TNZ049-088-089-010000-
SHELBY TN-FAYETTE TN-TIPTON TN-
622 PM CDT SAT MAR 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER MUNFORD AT 622 PM CDT...MOVING EAST AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES THE
CHUTE.

&&

LAT...LON 3545 8951 3528 8960 3540 8992 3555 8984
TIME...MOT...LOC 2322Z 291DEG 10KT 3545 8977
Local storm report, Mar 31, 6:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             ATOKA                   35.45N 89.77W
03/31/2012  E0.75 INCH       TIPTON             TN   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL IN ATOKA

&&

RRH
Special weather statement, Mar 31, 6:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT SAT MAR 31 2012

ARZ008-009-010015-
CLAY AR-RANDOLPH AR-
631 PM CDT SAT MAR 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF MAYNARD AT 631 PM
CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3629 9065 3623 9094 3650 9098 3650 9074
TIME...MOT...LOC 2331Z 347DEG 8KT 3646 9085
Local storm report, Mar 31, 6:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             MUNFORD                 35.45N 89.80W
03/31/2012  E1.00 INCH       TIPTON             TN   TRAINED SPOTTER

0625 PM     HAIL             DENNIS                  34.56N 88.23W
03/31/2012  E1.00 INCH       TISHOMINGO         MS   TRAINED SPOTTER

0626 PM     HAIL             ATOKA                   35.45N 89.77W
03/31/2012  E1.00 INCH       TIPTON             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

0630 PM     HAIL             DENNIS                  34.56N 88.23W
03/31/2012  E1.75 INCH       TISHOMINGO         MS   BROADCAST MEDIA

            VIEWER REPORTED GOLF BALL SIZE HAIL TO WTVA NEWS.

0637 PM     HAIL             DENNIS                  34.56N 88.23W
03/31/2012  E0.88 INCH       TISHOMINGO         MS   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL IN DENNIS

0644 PM     HAIL             DENNIS                  34.56N 88.23W
03/31/2012  E1.25 INCH       TISHOMINGO         MS   TRAINED SPOTTER

&&

RRH
Local storm report, Mar 31, 6:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             ATOKA                   35.45N 89.77W
03/31/2012  E0.75 INCH       TIPTON             TN   TRAINED SPOTTER

            PENNY SIZE HAIL AT ATOKA ELEMENTARY SCHOOL.

&&

RRH
Special weather statement, Mar 31, 7:06 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
706 PM CDT SAT MAR 31 2012

MSZ005-006-009-010045-
TISHOMINGO MS-PRENTISS MS-ALCORN MS-
706 PM CDT SAT MAR 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...

  EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER GLEN AT 707 PM CDT...MOVING SOUTHEAST
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR CORINTH...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3470 8826 3460 8850 3489 8867 3497 8848
TIME...MOT...LOC 0007Z 331DEG 14KT 3485 8852

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:01 PM CDTSevere Thunderstorm WarningMEGHardin44 min
Mar 31, 7:37 PM CDTSevere Thunderstorm WarningMEGHardin38 min
Mar 31, 7:43 PM CDTSevere Thunderstorm WarningMEGMcNairy47 min
Mar 31, 8:24 PM CDTFlash Flood WarningMEGHardin, McNairy4 hr
Mar 31, 8:27 PM CDTSevere Thunderstorm WarningMEGMcNairy48 min
Mar 31, 9:08 PM CDTSevere Thunderstorm WarningMEGMcNairy52 min
Mar 31, 10:02 PM CDTSevere Thunderstorm WarningMEGHardeman, McNairy43 min
Mar 31, 10:23 PM CDTFlash Flood WarningMEGHardeman, McNairy5 hr
Mar 31, 11:07 PM CDTSevere Thunderstorm WarningMEGHardeman53 min
Mar 31, 11:22 PM CDTSevere Thunderstorm WarningMEGHardeman53 min
Mar 31, 11:59 PM CDTFlash Flood WarningMEGHardeman4 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.